MAUDE Adverse Event Report: STRYKER TRAUMA KIEL HUMERAL NAIL T2 HUMERUS Ø7X220 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL HUMERAL NAIL T2 HUMERUS Ø7X220 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1830-0722S
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Or manager at the hospital, reported the following event to the sales rep : "during a t2 nail implantation, the nail fractured during installation, at the junction with the nail holder.The surgeon had to remove the nail and placed another one (length with 10 mm difference because only 1 nail of each size was available).Delay of 2 hours due to this event.No adverse consequences for the patient.
 
Additional Manufacturer Narrative
The reported event that humeral nail t2 humerus ø7x220 mm was alleged of issue k-250 (implant - humeral nail, deformed / damaged / bent) could be confirmed, since the device was returned for evaluation matches with the alleged failure mode.The device inspection was done and it was observed that the peg of the nail was damaged.Detail inspection of the damaged surface of the peg revealed scratch marks, and that the peg was teared of from its base on nail.Such a damage along with the shape and the location of the scratch is caused when the target device is not assembled properly onto the nail.The operative technique provides instruction on the assembly of the nail that ¿the selected nail is assembled onto the target device (1806-0143) with the nail holding screw (1806-0163).Tighten the nail holding screw securely with the insertion wrench (1806-0135) so that it does not loosen during nail insertion¿.It also clearly mentions that ¿it offers guidance that you should heed, but, as with any such technical guide, each surgeon must consider the particular needs of each patient and make appropriate adjustments when and as required.A workshop training is recommended prior to first surgery.¿ thus based on the investigation the root cause can be attributed to a user related issue and the root cause is failure to follow the operative technique and improper assembly of the alleged product.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
HUMERAL NAIL T2 HUMERUS Ø7X220 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7462871
Report Number0009610622-2018-00192
Device Sequence Number11160873
Product Code HSB
UDI-Device Identifier04546540201287
UDI-Public(01)04546540201287
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K032523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1830-0722S
Device Catalogue Number18300722S
Device Lot NumberK02A8C7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer07/05/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;